Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

1st dose of Citalopram and had head in a bowl most of night . Is this normal ?

(12 Posts)
Throughthestorm Tue 20-Jan-15 09:26:32

I had Citalopram years ago for some PND and don't remember this happening then.
I took my first 20mg of Citalopram last night at midnight and woke up feeling nauseous about 4am. I had some diarrhoea then cold tingling down my arms and chest on and off for about 3 hours . I was so nauseous I literally breathed away being sick until about 8 am . It was awful ..now I'm too scared to take it again tonight I could nt even take the dc to school this morning .
My 25 year marriage recently ended and even though it's early days I don't think I'm coping well.
Cry cry cry , can't eat , low self esteem , fear of the future etc and absolute hurt like I cannot ever put into words. For the sake of the dc who I know I need to move on for I thougt I'd try ads for a few months but maybe I haven't tried other things enough yet ...like sleeping and eating better myself and not drinking so much .
Not quiet sure what to do.
Have a very supportive GP but don't want to bother him again I work with him .have been waiting almost a month I think for the Councellor to get in touch .
Maybe I actually just had a bug last night ? !

GraysAnalogy Tue 20-Jan-15 09:31:32

When I started citalopram I was really ill for the first week or so. A lot of people are when starting new anti-d's. It will go.

orangeflutie Tue 20-Jan-15 09:42:32

Poor youhmm if you're sick again after next dose go back to your doctor. There are other ADs you can try. I took citalopram for 6 weeks and didn't feel well on it. I wasn't sick but had no appetite so couldn't eat and lost about half a stone. I stopped citalopram and was put on another AD which made me feel better.

Hope this helps.

LesleyKnopeFan Tue 20-Jan-15 09:50:32

Speak to your doctor. This might not be the right thing for you or it might just be a bug?

You are having such a rough time of it, I really feel for you.

I hope you get the right help and support you need. It's impossible for you to see it now but you WILL be OK and things WILL get better.

I wish you luck flowers

LesleyKnopeFan Tue 20-Jan-15 12:14:44

How are you doing now? Has the sickness abated? Did you manage to speak to GP?

Sorry for all the questions!

Do you have friends/family in RL who can support you?

Thinking of you.

Tea1Sugar Tue 20-Jan-15 15:36:26

LastFriday morning I took first dose of citalopram 10mg, by the second dose I was SO spaced out I couldn't walk straight, my pupils dilated and couldn't stop sweating. Out of hours GP told me to stop immediately as I was having an adverse reaction. So my experience of Citalopram lasted just 48hrs but it was hell. I started a thread myself last week asking for experiences and it seems for most it's fine and does great things but for me, I feel a million x better not being on it.

noreplacementsfound Tue 20-Jan-15 16:26:37

I've been on it four nights. The nights I took it at the same time as my pill or a glass of wine it's been horrible; insomnia, really nervy, nausea and this weird jaw clenching sensation. The muscles round my neck an shoulders were really tense too. The nights I took it all on it's own I slept better and didn't feel sick. The muscle / jaw tension is still there though. Spoke to my doctor and he said give it a few more days.

Good luck OP smile

girliefriend Tue 20-Jan-15 19:52:07

I have just started on fluoxetine, took first dose ystd and have felt sick all day today, retching on and off and no really able to eat much. Have taken another one tonight with much trepidation.... everyone keeps saying it gets worse before it gets better which is not really what I want to hear at the mo!!

Trooperslane Tue 20-Jan-15 19:59:23

Yep. Had my head down the toilet for a few days and got some anti sickness tablets from the gp.

Lost a stone and then slowly began to feel better. I dropped my dose to 10mg for a few days and then upped to 20.

Good luck op. Was the making of me.

ANLBXX Tue 20-Jan-15 20:01:50

Have been on citalopram before no side effects,had to stop taking it due to health issues put on amitriplyne and have felt awful since taking have been back to doctors and have been given sertraline to try? Anyone had any experience of setraline? X

girliefriend Wed 21-Jan-15 08:50:19

There is a thread called setraline buddies in mental heath!!

I had a terrible night, waiting for dr to ring me back but don't want to take it again if its going to make me feel this ill sad

Throughthestorm Wed 21-Jan-15 16:45:48

Thanks for all the replies . Well last night I scired tge tablet and took a quarter . Felt slightly nauseous but nothing compared to the night before on 20 mgs . I'll take another 5 for few days and then 10 it's better than giving up and but taking them because I've had them before and was fine . Still feel floaty today tho x

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: